Alert archive / Colorado / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 82, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 26, 2020, 4:40 PM MDT for El Paso County, Colorado. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2020, 4:40 PM MDT (22:40 UTC)
- Expired
- Jun 26, 2020, 5:30 PM MDT
- In force
- 50 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 69 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:44 PM MDT | HAIL 1 | 2 Sw Black Forest, CO | |
| Jun 26, 4:52 PM MDT | HAIL 1 | 3 Nne Falcon, CO | |
| Jun 26, 4:53 PM MDT | HAIL 1 | 2 Nne Falcon, CO | |
| Jun 26, 5:04 PM MDT | HAIL 1 | 4 Sw Peyton, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:12 PM MDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -365 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
571
WUUS55 KPUB 262240
SVRPUB
COC041-262330-
/O.NEW.KPUB.SV.W.0082.200626T2240Z-200626T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
440 PM MDT Fri Jun 26 2020
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
North central El Paso County in east central Colorado...
* Until 530 PM MDT.
* At 439 PM MDT, a severe thunderstorm was located over Black Forest,
or 13 miles northeast of Colorado Springs, moving southeast at 15
mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Northeastern Colorado Springs, Peyton, Falcon and Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to shelter inside a strong building, and stay away from
windows.
&&
LAT...LON 3897 10479 3908 10455 3898 10439 3884 10463
TIME...MOT...LOC 2239Z 303DEG 14KT 3899 10467
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
Heavener1 follow-up statement
647
WWUS55 KPUB 262314
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
514 PM MDT Fri Jun 26 2020
COC041-262330-
/O.CON.KPUB.SV.W.0082.000000T0000Z-200626T2330Z/
El Paso CO-
514 PM MDT Fri Jun 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR NORTH CENTRAL EL PASO COUNTY...
At 514 PM MDT, a severe thunderstorm was located near Falcon, or 17
miles east of Colorado Springs, moving southeast at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Eastern Colorado Springs, Falcon and Cimarron Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
This storm is producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3891 10472 3903 10447 3898 10439 3884 10463
TIME...MOT...LOC 2314Z 303DEG 14KT 3891 10452
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
HeavenerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:05 PM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 26, 3:05 PM MDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 305 PM MDT Fri Jun 26 2020 .SHORT TERM...(This evening through Saturday) Issued at 246 PM MDT Fri Jun 26 2020 The severe risk is still in place throughout the evening tonight. HREF members are painting convection lasting through around 10pm this evening over the eastern plains. The environment will be conducive to rotating updrafts, as CAPE values will range from 1500- 2000 J/kg, 40-50 kts of 6km bulk shear, and a small inversion at the top of the boundary layer leading to a "loaded gun" type sounding. All of which will lead to explosive convection through the evening. The areas that will be mainly impacted through the evening will be the eastern plains north of highway 50. As the evening progresses, the storm evolution will shift from an isolated supercell characteristics to a congealed bowing multi-cell thunderstorm characteristics. The main risks over the eastern plains will be 70 mph winds, isolated 1 inch or larger diameter hail, and an isolated tornado risk on the leading edge of the bowing segment. Convection is expected to either completely dissipated or move into Kansas by around midnight. Tomorrow is trending towards another decent day for severe weather as well. There will be a well pronounced shortwave moving across the region tomorrow afternoon that will aid in thunderstorm development. The eastern plains, according to model guidance, will have a ribbon of 2000+ J/kg during peak heating and 6km bulk shear values will be around 30-40 kts. Convective initiation is expected to form over the mountains - drifting east into the better environment where storms will intensify. Main risks tomorrow afternoon will be 70 mph, golf ball sized hail, and an isolated tornado. That being said, there is a chance for lower CAPE values that aren't being resolved by the models. With today's thunderstorm forming over the plains, the moisture from today's rain may stabilize the atmosphere. There is a Red Flag Warning over the San Luis Valley from 1pm through 8pm Saturday. Wind gusts are expected to reach 25 to 30 mph, but the RH values will be marginal. RH values may increase due to an outflow boundaries developing, but the exact location of the higher RH values is uncertain. There is also a chance at dry lightning tomorrow afternoon. With the gusty winds, marginal RH values, and dry lightning in place, a Red Flag Warning was issued on the side of caution, but there is a chance for a bust. .LONG TERM...(Saturday night through Friday) Issued at 246 PM MDT Fri Jun 26 2020 Forcing from the upper trough moving through eastern Colorado combined with plenty of CAPE and deep layer shears running around 35- 40 kts in the evening will result in another potential severe weather event Saturday evening across the plains before activity exits eastern CO into western Kansas. Have increased pops accordingly for the border areas with potential for another MCS across western KS. Activity decreases Saturday night across eastern CO. Upper low dipping southward from the Pacific Northwest into the northern U.S. Rockies will put CO under hot dry southwest flow aloft for Sunday and Monday. Still enough residual moisture on Sunday for some high based isolated thunderstorms over the mountains. These will be more high based and capable of producing gusty erratic outflow winds and dry lightning. Monday will be drier and breezier with fire weather concerns ramping up, especially for the mountains/valleys and adjacent plains. As the upper low lifts northward into Canada...trailing trough will move through CO on Tuesday afternoon/evening. This looks like another hot dry day, though will have to watch for potential for dry lightning, particularly northern areas. Faster GFS brings a front through the plains early Tuesday with some meager moisture return across northern portions of the plains. EC is a tad drier and delayed with the frontal timing. Current grids will maintain isolated pops for now. Upper high to the south will build northward through late week. Some meager moisture return on Wednesday may increase surface dew points across the plains on Wednesday, but overall thunderstorm chances look pretty low. Otherwise flow aloft become more southerly as upper high builds northward. Thunderstorm chances look slim for most of the area...but a developing dry line across the plains could bring some higher humidities to eastern portions of the area. Eventually southerly winds may pick up some moisture and spread it northward across CO into next weekend with an increase in thunderstorm chances. -KT && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 246 PM MDT Fri Jun 26 2020 VFR conditons are expected over KALS throughout the forecast period. Gusty winds are expected during the afternoon. Gusty outflow boundaries may form over KALS, which would bring erratic winds. KCOS and KPUB will have VCTS this evening, but storms should be east shortly after the forecast period starts. Thunderstorm chances return tomorrow afternoon over both forecast terminals. Gusty and erratic winds, as well as lower flight categories due to heavy rainfall, underneath the thunderstorms. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM to 8 PM MDT Saturday for COZ224. && SHORT TERM...SKELLY LONG TERM...KT AVIATION...SKELLY
Hazardous weather outlook, Jun 26, 11:31 AM MDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1131 AM MDT Fri Jun 26 2020 COZ058>089-093>099-271745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1131 AM MDT Fri Jun 26 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight A few severe thunderstorms, producing large hail up to 1 1/2 inches in diameter,damaging wind gusts up to 70 mph and an isolated tornado will be possible across southeast Colorado this afternoon and evening. Scattered thunderstorms are expected to develop across the higher terrain early this afternoon, with storms spreading east across the I-25 Corridor between 3 pm and 6 pm and continuing out across the far southeast plains through 10 pm. The best chances of severe weather will be along and east of the I-25 Corridor and along and north of the Highway 50 Corridor. Heavy rainfall will also be possible with storms today, leading to the potential for localized flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to scattered thunderstorms are expected Saturday afternoon over the mountains and mainly adjacent areas. A few of these storms, especially ones that develop over the plains, will have the chance to become strong to severe. Lightning, wind gusts of up to 70 mph and golf ball sized hail will be the primary risks under the strongest storms. Warm temperatures, low relative humidity, gusty winds, and isolated dry lightning are expected over the San Luis Valley Saturday afternoon, which will lead to areas of critical fire weather conditions. The warm temperatures, low relative humidity and gusty winds are expected to continue through Tuesday, creating near critical to critical fire weather conditions each day. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely across southeast Colorado this afternoon and evening. SKELLY/SKELLY
In the hours before
Local storm report, Jun 26, 4:12 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
412 PM MDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL 4 SE MONUMENT 39.05N 104.81W
06/26/2020 M1.00 INCH EL PASO CO TRAINED SPOTTER
&&Local storm report, Jun 26, 4:15 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
415 PM MDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 3 ENE AIR FORCE ACADEMY 39.02N 104.81W
06/26/2020 M1.75 INCH EL PASO CO TRAINED SPOTTER
&&Local storm report, Jun 26, 4:16 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
416 PM MDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 4 E AIR FORCE ACADEMY 39.01N 104.79W
06/26/2020 M2.50 INCH EL PASO CO TRAINED SPOTTER
&&Local storm report, Jun 26, 4:20 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
420 PM MDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 4 W BLACK FOREST 39.00N 104.78W
06/26/2020 M1.75 INCH EL PASO CO TRAINED SPOTTER
&&Local storm report, Jun 26, 4:35 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
435 PM MDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 4 NW BRISTOL 38.16N 102.38W
06/25/2020 M1.25 INCH PROWERS CO TRAINED SPOTTER
0506 PM HAIL 7 W BRISTOL 38.13N 102.45W
06/25/2020 M1.00 INCH PROWERS CO TRAINED SPOTTER
0434 PM HAIL 4 SSW BLACK FOREST 38.96N 104.72W
06/26/2020 M1.00 INCH EL PASO CO TRAINED SPOTTER
0433 PM HAIL 4 SW BLACK FOREST 38.98N 104.74W
06/26/2020 M1.00 INCH EL PASO CO TRAINED SPOTTER
0418 PM HAIL 4 W BLACK FOREST 39.00N 104.78W
06/26/2020 M1.75 INCH EL PASO CO TRAINED SPOTTER
0415 PM HAIL 3 ENE AIR FORCE ACADEMY 39.02N 104.81W
06/26/2020 M1.75 INCH EL PASO CO TRAINED SPOTTER
0413 PM HAIL 4 E AIR FORCE ACADEMY 39.01N 104.79W
06/26/2020 M2.50 INCH EL PASO CO TRAINED SPOTTER
0409 PM HAIL 4 SE MONUMENT 39.05N 104.81W
06/26/2020 M1.00 INCH EL PASO CO TRAINED SPOTTER
0351 PM HAIL 1 E MONUMENT 39.09N 104.85W
06/26/2020 M1.00 INCH EL PASO CO PUBLIC
0345 PM HAIL 2 NNE MONUMENT 39.12N 104.86W
06/26/2020 M0.88 INCH EL PASO CO TRAINED SPOTTER
&&Local storm report, Jun 26, 4:37 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
437 PM MDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 3 SSW BLACK FOREST 38.97N 104.72W
06/26/2020 M1.50 INCH EL PASO CO TRAINED SPOTTER
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:01 PM MDT | Special Weather Statement | PUB | Prowers | 14 min |
| Jun 25, 7:03 PM MDT | Special Weather Statement | PUB | Baca | 12 min |
| Jun 25, 7:20 PM MDT | Special Weather Statement | PUB | Baca | 25 min |
| Jun 25, 7:54 PM MDT | Special Weather Statement | PUB | Prowers | 36 min |
| Jun 25, 8:22 PM MDT | Special Weather Statement | PUB | Prowers | 8 min |
| Jun 26, 3:50 AM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 11 hr |
| Jun 26, 2:49 PM MDT | Red Flag Warning | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 29 hr |
| Jun 26, 3:02 PM MDT | Special Weather Statement | PUB | Douglas | 43 min |
| Jun 26, 3:12 PM MDT | Special Weather Statement | PUB | Teller | 48 min |
| Jun 26, 3:20 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 40 min |
| Jun 26, 3:58 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 47 min |
| Jun 26, 4:13 PM MDT | Tornado Warning | PUB | El Paso | 32 min |
| Jun 26, 4:34 PM MDT | Flash Flood Warning | PUB | El Paso | 100 min |
| Jun 26, 4:58 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 47 min |
| Jun 26, 4:59 PM MDT | Tornado Warning | PUB | El Paso | 31 min |
| Jun 26, 5:02 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| Jun 26, 5:06 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 39 min |
| Jun 26, 5:34 PM MDT | Special Weather Statement | PUB | 41 min | |
| Jun 26, 5:43 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.